Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 1, 2021, 6:13 PM MDT for Lewis and Clark County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 1, 2021, 6:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Great Falls, MT
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 65 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3898 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WWUS85 KTFX 020013
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
613 PM MDT Thu Jul 1 2021
MTZ014-020045-
Central and Southern Lewis and Clark MT-
613 PM MDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wolf Creek, or 22 miles southwest of Cascade. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Lewis
and Clark County.
This includes the following highways...
Interstate 15 between mile markers 228 and 231.
Highway 287 near mile marker 1 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Holter Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4706 11185 4694 11186 4695 11205 4704 11207
TIME...MOT...LOC 0012Z 096DEG 1KT 4699 11195
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:01 PM MDT, 12 minutes earlier.
Area forecast discussion, Jul 1, 6:01 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 601 PM MDT Thu Jul 1 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Expect hot and dry weather to continue through the end of the week. With the rapid drying expected, fire weather becomes a concern across some areas, especially as evening shower and thunderstorm activity is anticipated over the next few days. && .DISCUSSION... Rest of Today and Tomorrow... Upper level ridging continues to linger over the area. Expect the associated sunshine, along with some very hot and dry conditions for much of the CWA today and tomorrow. Highs are forecast to reach into the mid 90s to low 100s, while Relative Humidity (RH) values fall under 15% in some areas. There has been sufficient instability for isolated showers and thunderstorms across southwest Montana so far today, with a few also along the Divide west of Augusta. On Friday, the approach of an upper level trough may allow isolated to scattered thunderstorm activity to spread from SW MT northeastward across much of the CWA. Winds will remain light across most of the area, but a Red Flag Warning is in effect for Hill, Blaine, Chouteau and Fergus Counties due to stronger winds expected there today and tomorrow. Saturday through next Thursday... With a weakening upper level ridge, temperatures cool a bit on Saturday across north-central MT, but with little change in the heat across SW MT. Highs are generally expected to range in the 90s. Expect a chance for isolated thunderstorms through Monday, mostly confined to higher elevations and SW MT. A weak trough passing to the north Sun night into Mon may bring slightly lower heights to the area, and perhaps the first chance of a widespread break in the 90s, but this is by no means guaranteed. Regardless, the warmer than normal and mostly dry conditions are expected to continue through the period, and likely beyond. -Kredensor && .AVIATION... 601 PM MDT Thu Jul 1 2021 (02/00Z TAF period) Monsoonal moisture and weak disturbances continue to spark scattered thunderstorms over southwest Montana and over the Divide this evening. Gusty winds and vicinity lightning have been the primary impacts thus far. Thunder with variable gusty winds have been added to KEKS and KBZN through 02/03Z. A thunderstorm outflow continues to bring gusty southwesterly winds to KHLN, but left the mention of thunder out since confidence remains low that thunderstorms will redevelop here tonight. Troughing over the Pacific Northwest will inch closer to the region tonight into Friday. This will cause any easterly breezes over Central/North-central Montana to become more westerly. There will also be another chance for isolated to scattered afternoon and evening thunderstorms for Friday, which is expected to impact more of Central/North-central MT than today. Still, mostly VFR conditions can be expected for this TAF period. - RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Between the heat and expected afternoon/evening RH values under 20%, fuels will continue to rapidly dry across the area for the majority of locations that don't pick up much rain from a shower or thunderstorm. Thus fire initiation will be increasingly likely from any natural or human-caused starts. Fortunately, winds look to be mostly on the lighter side the next few days, but stronger winds forecast northeast and east of Great Falls have prompted the issuance of a Red Flag Warning for Fire Zones 113 and 115 through Friday. Isolated to scattered showers and thunderstorms move into southwestern Montana Thursday and Friday, then spread into north central Montana over the weekend. There is also a slight risk for dry thunderstorms in western portions of southwestern Montana Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... GTF 61 98 58 94 / 10 20 20 10 CTB 60 95 55 89 / 10 10 10 10 HLN 64 97 63 98 / 20 20 10 10 BZN 56 94 57 97 / 20 30 10 10 WYS 44 82 44 84 / 30 40 10 20 DLN 54 89 55 92 / 20 30 10 20 HVR 64 102 62 94 / 0 10 20 10 LWT 60 96 61 92 / 0 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT Friday Blaine...Cascade...Central and Southern Lewis and Clark...Chouteau...Eastern Glacier... Eastern Pondera...Eastern Teton...Fergus...Hill...Judith Basin... Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. Red Flag Warning from 2 PM to 8 PM MDT Friday Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. Red Flag Warning until 9 PM MDT Friday Chouteau and Fergus Counties...Hill and Blaine Counties. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 1, 2:54 PM MDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Great Falls MT
254 PM MDT Thu Jul 1 2021
MTZ052-012145-
Jefferson-
254 PM MDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON COUNTY...
At 253 PM MDT, a strong thunderstorm was located 7 miles northeast of
Walkerville, or 9 miles northeast of Butte, moving northwest at 15
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Elk Park.
This includes Interstate 15 between mile markers 134 and 152.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4633 11254 4635 11249 4633 11246 4639 11240
4597 11217 4590 11233 4596 11244 4602 11244
4605 11248 4608 11246 4613 11252 4618 11251
4617 11256 4623 11260
TIME...MOT...LOC 2053Z 146DEG 14KT 4609 11240
TPPSpecial weather statement, Jul 1, 3:37 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Great Falls MT
337 PM MDT Thu Jul 1 2021
MTZ055-012200-
Gallatin-
337 PM MDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GALLATIN COUNTY...
At 336 PM MDT, a strong thunderstorm was located 7 miles northwest of
West Yellowstone. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Yellowstone Village.
This includes the following highways...
Highway 191 between mile markers 2 and 11.
Highway 287 between mile markers 15 and 22.
If outdoors, consider seeking shelter inside a building.
If you are on or near Hebgen Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4481 11128 4487 11110 4475 11109 4470 11110
4469 11110 4468 11126
TIME...MOT...LOC 2136Z 090DEG 4KT 4475 11119
CMCSpecial weather statement, Jul 1, 6:04 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Great Falls MT
604 PM MDT Thu Jul 1 2021
MTZ014-020030-
Central and Southern Lewis and Clark MT-
604 PM MDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Lincoln, or 40 miles west of Cascade. This storm
was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Lewis and
Clark County.
This includes Highway 200 between mile markers 74 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4722 11240 4703 11230 4693 11263 4712 11270
TIME...MOT...LOC 0003Z 096DEG 1KT 4707 11251
CMCSpecial weather statement, Jul 1, 6:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
613 PM MDT Thu Jul 1 2021
MTZ014-020045-
Central and Southern Lewis and Clark MT-
613 PM MDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wolf Creek, or 22 miles southwest of Cascade. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Lewis
and Clark County.
This includes the following highways...
Interstate 15 between mile markers 228 and 231.
Highway 287 near mile marker 1 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Holter Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4706 11185 4694 11186 4695 11205 4704 11207
TIME...MOT...LOC 0012Z 096DEG 1KT 4699 11195
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:04 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.